Alert archive / New York / Special Weather Statements in 2013
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 27, 2013, 8:02 PM EDT for Oswego County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2013, 8:02 PM EDT (00:02 UTC)
- Expired
- Jul 27, 2013, 9:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Buffalo, NY
County Oswego County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736
WWUS81 KBUF 280002
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
802 PM EDT SAT JUL 27 2013
NYZ006-280100-
OSWEGO NY-
802 PM EDT SAT JUL 27 2013
...STRONG THUNDERSTORM MOVING INTO SOUTHEAST OSWEGO COUNTY...
* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES SOUTH OF
CENTRAL SQUARE...AND MOVING NORTH AT 25 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
ONEIDA LAKE...
LOWER SOUTH BAY...
CONSTANTIA AND CENTRAL SQUARE...
CENTRAL SQUARE...
AMBOY AND PARISH...
WILLIAMSTOWN...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM MAY ALSO PRODUCE WIND GUSTS UP TO 35
MPH AND BRIEF TORRENTIAL DOWNPOURS.
IF ON OR NEAR ONEIDA LAKE...SEEK SHELTER NOW. GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE.
LAT...LON 4347 7577 4348 7581 4333 7588 4332 7585
4328 7586 4315 7590 4319 7608 4323 7612
4324 7617 4355 7613 4350 7576
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 27, 7:53 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 27, 7:53 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
753 PM EDT SAT JUL 27 2013
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT OCCASIONAL SHOWERS AND A
FEW EMBEDDED THUNDERSTORMS. THE RAIN WILL TAPER OFF FROM WEST TO
EAST ON SUNDAY FOLLOWING THE PASSAGE OF THE COLD FRONT. THE COLD
FRONT WILL USHER IN COOLER AIR FOR THE START OF NEXT WEEK WITH BELOW
AVERAGE TEMPERATURES AND EVEN SOME LAKE EFFECT RAIN SHOWERS EAST AND
NORTHEAST OF THE LAKES.
&&
.NEAR TERM /THROUGH SUNDAY/...
RADAR IMAGERY THIS EVENING SHOWING AREAS OF SHOWERS AND A FEW
EMBEDDED THUNDERSTORMS LIFTING NORTHEAST ACROSS THE REGION. THE
ORGANIZATION OF THIS IS SOMEWHAT RANDOM IN NATURE...FOCUSING ON
AREAS OF ASCENT ASSOCIATED WITH WEAK MID LEVEL SHORTWAVES AND A FEW
BANDS OF LOW LEVEL CONVERGENCE. OVER THE NEXT FEW HOURS...AN AREA OF
RAIN OVER THE FINGER LAKES AND ALONG THE INTERSTATE 81 CORRIDOR WILL
CONTINUE TO LIFT NORTHEAST. THIS IS IN ASSOCIATION WITH A PLUME OF
RICHER THETA-E AIR IN THE 900-700MB LAYER AND SOME LOW LEVEL
CONVERGENCE NEAR THE NOSE OF A WEAK LOW LEVEL JET. ANOTHER
CONCENTRATED AREA OF SHOWERS LIFTING OUT OF NORTHWEST PA AND INTO
SOUTHWEST NY WILL ALSO PIVOT NORTHEAST ACROSS WESTERN NY. BY LATE
EVENING EXPECT THIS TO MERGE WITH THE AREA OF RAIN OVER CENTRAL NY.
FOLLOWING THIS WESTERN BATCH OF RAIN...MUCH OF WESTERN NY WILL SEE A
FEW HOURS OF MAINLY DRY WEATHER...ALTHOUGH A FEW WIDELY SCATTERED
SHOWERS CANNOT BE RULED OUT. AN ADDITIONAL AREA OF SHOWERS ALONG THE
SURFACE COLD FRONT NOW OVER LOWER MICHIGAN...SUPPORTED BY A WELL
DEFINED SHORTWAVE NOTED IN WATER VAPOR IMAGERY...WILL SWEEP EAST
ACROSS THE AREA. EXPECT THE INTENSITY AND AREAL COVERAGE OF THIS TO
DIMINISH OVERNIGHT WITH THE LOSS OF DAYTIME HEATING...ALTHOUGH
ORGANIZED ASCENT ALOFT AND SOME LINGERING INSTABILITY MAY STILL
SUPPORT A FEW EMBEDDED AREAS OF THUNDER. THIS TOO WILL MERGE WITH
THE MORE ORGANIZED PLUME OF DEEPER MOISTURE OVER CENTRAL NY AND THE
EASTERN LAKE ONTARIO REGION BY SUNDAY MORNING.
OVERALL EXPECT QPF OF A TENTH TO A THIRD OF AN INCH IN MOST AREAS...
WITH UP TO AN INCH ACROSS THE EASTERN LAKE ONTARIO REGION WHERE A
PLUME OF DEEPER MOISTURE WILL TRAIN. ANY AREA WHICH GETS AN EMBEDDED
THUNDERSTORM WILL HAVE LOCALLY HIGHER AMOUNTS.
THROUGH SUNDAY THE COLD FRONT WILL CONTINUE SHIFTING EAST ACROSS THE
FINGER LAKES INTO CENTRAL NEW YORK WITH RAIN SHOWERS TAPERING OFF IN
WESTERN NY DURING THE MORNING. FARTHER EAST THE FRONT GETS HUNG
UP...AND THIS MAY ALLOW SHOWERS TO LINGER MUCH OF THE DAY. COLDER
AIR ALOFT WILL SLOWLY CONTINUE TO FILTER ACROSS WESTERN AND CENTRAL
NEW YORK BEHIND THE FRONT. 850 MB TEMPS LOOK TO FALL TO THE RANGE OF
+10C WHICH WILL KEEP A SEASONABLY COOL DAY AS FAR AS TEMPERATURES.
HIGHS WILL BE LIMITED TO THE LOW TO MID 70S ACROSS WESTERN NY AND
MID TO MAYBE UPPER 70S ACROSS CENTRAL NEW YORK DESPITE SOME DRIER
AIR AND SUNSHINE RETURNING BEHIND THE FRONT.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SUNDAY NIGHT THE SURFACE COLD FRONT WILL BE EXITING THE FAR EASTERN
PORTIONS OF THE CWA...WITH SHOWERS AND A CHANCE FOR THUNDER. A DRY
SLOT FARTHER TO THE WEST WILL ALLOW FOR SOME EVENING SUNSHINE ACROSS
THE INTERIOR WESTERN NEW YORK. ALOFT A COLD UPPER LEVEL TROUGH WILL
BE ROTATING THROUGH THE CENTRAL GREAT LAKES AND INTO THE EASTERN
GREAT LAKES REGION. TEMPERATURES AT 850 HPA AND HEIGHTS WILL LOWER
TO ABOUT 2 STANDARD DEVIATIONS BELOW NORMAL. WITH THIS IN
MIND...ALONG WITH THE EASTERN GREAT LAKES AT ABOUT THEIR WARMEST
TEMPERATURES...THAT ABOUT 25C ATTENTION TOWARDS THE WEST WILL BE
LAKE EFFECT RAIN. DELTA T'S OF ABOUT 17 TO 18C WILL CREATE MODERATE
LAKE INSTABILITY. SYNOPTIC MOISTURE UNDER THE UPPER LEVEL LOW IS
EXPECTED TO WRAP BACK ACROSS LAKE ERIE SUNDAY NIGHT...AND THE NAM
MODEL IS DISPLAYING THE GREATEST LOW LEVEL LIFT THROUGH A SATURATED
LAYER AROUND 4K FEET. WHILE THE GFS IS NOT AS IMPRESSIVE WITH THIS
LOW LEVEL OMEGA...THE UNUSUALLY HIGH DELTA T'S FOR THIS TIME OF
YEAR...GOOD MOISTURE SHOULD ALLOW FOR THE FORMATION OF LAKE EFFECT
RAIN OFF LAKE ERIE. EXPECT THIS BAND OF LAKE EFFECT RAIN TO FORM ON
THE WESTERN END OF LAKE ERIE EARLY SUNDAY NIGHT...AND ADVANCE UP THE
LAKE AND TOWARDS BUFFALO AND NIAGARA/ORLEANS COUNTY AROUND MIDNIGHT
AND THE HOURS THERE AFTER. WITH THE GREAT INSTABILITY THERE MAY BE
SOME RUMBLE OF THUNDER WITHIN THE LAKE EFFECT RAIN BAND.
ON MONDAY THE UPPER LEVEL LOW WILL SPIRAL TO JUST NORTH OF LAKE
ONTARIO. THIS WILL VEER THE WINDS SUCH THAT THE BAND OF LAKE EFFECT
RAIN WILL BECOME DISORGANIZED THROUGH THE MORNING HOURS...AND PUSH
INLAND. ADDITIONALLY UNDER THE UPPER LEVEL COLD POOL THERE WILL BE A
CONTINUED CHANCE FOR AN INSTABILITY SHOWER...WITH THE GREATEST
CHANCES TOWARDS THE NORTH WHICH WILL BE CLOSER TO THE CORE OF THE
COLD AIR. JUST A LOW CHANCE FOR A SHOWER ACROSS INTERIOR NEW YORK
NEAR THE STATE LINE. HIGHS UNDER MOSTLY CLOUDY SKIES WILL ONLY BE IN
THE UPPER 60S...WITH SOME MID 70S POSSIBLE ACROSS THE GENESEE VALLEY
AND FINGER LAKES REGION WHERE SOME ADDITIONAL SUNSHINE IS POSSIBLE.
THESE TEMPERATURE READINGS WILL BE SOME 10 DEGREES BELOW LATE JULY
NORMALS. A TASTE OF FALL AGAIN TO START THE WORK WEEK.
MONDAY NIGHT EXPECT THE SHOWERS ASSOCIATED WITH THE INSTABILITY OF
THE UPPER LEVEL LOW TO DIMINISH THROUGH THE OVERNIGHT TIME PERIOD.
EXCEPTION WILL BE ACROSS THE EASTERN LAKE ONTARIO REGION WHERE +8C
850 AIR WILL BE FLOW ACROSS THE WARM LAKE ONTARIO WATERS. HERE WILL
GO LIKELY FOR LAKE EFFECT RAIN...WITH SIMILAR LOW LEVEL LIFT
THROUGH AN EVEN DEEPER LOW LEVEL SATURATED. THIS BAND OF RAIN WILL
INITIALLY BE ORIENTED ACROSS NORTHERN PORTIONS OF THE NORTH
COUNTRY...THEN AS THE UPPER LEVEL LOW CONTINUES TO SLOWLY PASS JUST
TO OUR NORTH AND WINDS VEER SOME...THE BAND OF RAIN WILL BECOME MORE
ORIENTED TOWARDS THE TUG HILL REGION BY TUESDAY MORNING.
TUESDAY THE UPPER LEVEL LOW WILL LIFT TO THE NORTHEAST WITH WEAK
RIDGING FOLLOWING ACROSS WESTERN NEW YORK...AND LATER INTO CENTRAL
NEW YORK. A MORNING SHOWER IS POSSIBLE ACROSS THE NORTHERN FINGER
LAKES AND EASTERN LAKE ONTARIO REGION OTHERWISE EXPECT INCREASING
AMOUNTS OF SUNSHINE THROUGH THE DAY TUESDAY.
WITH WEAK HIGH PRESSURE NEAR THE REGION TUESDAY NIGHT EXPECT A
MAINLY CLEAR NIGHT...AND COOL WITH TEMPERATURES IN THE 50S...LOW 50S
INLAND AND UPPER 50S NEAR THE LAKESHORES.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
TEMPERATURES THIS TIME PERIOD WILL AVERAGE CLOSE TO NORMAL...WITH
THE GREATEST CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT
AND INTO THURSDAY NIGHT WITH THE PASSAGE OF AN UPPER LEVEL
TROUGH. FOR THE DETAILS...
WEDNESDAY BOTH THE 12Z GFS AND 12Z ECMWF ARE IN GOOD AGREEMENT WITH
THE UPPER LEVEL SYNOPTIC PATTERN OVER NOAM. BOTH MODELS BRING A
SHORTWAVE INTO WESTERN ONTARIO PROVIDENCE...WHILE CONTINUING TO
DISPLACE A COLD UPPER LEVEL LOW THAT GREETED OUR REGION EARLIER IN
THE WEEK. BETWEEN THESE TWO FEATURES WEAK RIDGING WILL BE IN PLACE
ACROSS THE EASTERN GREAT LAKES AND THIS WILL ALLOW FOR MUCH OF
WEDNESDAY TO REMAIN DRY. TEMPERATURES THIS DAY AHEAD OF THE WESTERN
SHORTWAVE AND ASSOCIATED COLD FRONT WILL CLIMB INTO THE UPPER 70S
AND LOWER 80S ACROSS THE REGION.
WEDNESDAY NIGHT THE UPPER LEVEL SHORTWAVE AND SURFACE COLD FRONT
WILL ADVANCE INTO THE CENTRAL GREAT LAKES AND THIS WILL BEGIN TO
DRIVE SOME OF THE AFTERNOON AND EVENING CONVECTION FROM SOUTHERN
ONTARIO TOWARDS WESTERN NEW YORK THROUGH THE OVERNIGHT WEDNESDAY
TIME PERIOD. WILL CONTINUE TO PLACE CHANCE POPS IN THE GRIDS FOR
SOME PASSING SHOWERS OVERNIGHT...AND WITH LITTLE INSTABILITY DO NOT
EXPECT GREAT CHANCES FOR THUNDER.
ON THURSDAY AND THURSDAY NIGHT THE UPPER LEVEL SHORTWAVE WILL CROSS THE
EASTERN GREAT LAKES REGION AND PUSH A SURFACE COLD FRONT ACROSS THE
REGION. SURFACE BASED INSTABILITY WILL ONLY BE MODERATE WITH
SBCAPES 500 TO 1000 J/KG...BUT WITH DAYLIGHT HEATING AND FORCING
FROM THE COLD FRONT...AND UPPER LEVEL HEIGHT FALLS WE SHOULD SEE
SHOWERS AND THUNDERSTORMS ACROSS THE CWA...WITH ACTIVITY ADVANCING
EASTWARD ACROSS THE REGION THURSDAY NIGHT.
FRIDAY FLAT RIDGING ALOFT...WITH WEAK SURFACE HIGH PRESSURE WILL
FOLLOW THE COLD FRONT. A SLIGHT CHANCE FOR AN EARLY SHOWER FRIDAY TO
THE EAST...OTHERWISE WILL CONTINUE WITH A DRY FORECAST FOR FRIDAY
WITH SEASONABLE TEMPERATURES. ANOTHER SHORTWAVE WILL DIVE INTO THE
OHIO VALLEY AT THE START OF NEXT WEEKEND. THIS FEATURE MAY BRING A
CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY TOWARDS SW NEW
YORK STATE.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AREAS OF RAIN SHOWERS WILL CONTINUE TO CROSS THE AREA FROM SOUTHWEST
TO NORTHEAST THIS EVENING...WITH MORE WIDESPREAD SHOWERS LINGERING
ACROSS CENTRAL NY AND THE EASTERN LAKE ONTARIO REGION THROUGH THE
NIGHT AND INTO THE FIRST HALF OF SUNDAY. FARTHER WEST...THIS FIRST
BATCH OF RAIN WILL BE FOLLOWED BY A BRIEF BREAK BEFORE A FEW MORE
SHOWERS MOVE IN LATER TONIGHT INTO EARLY SUNDAY. CIGS/VSBY WILL BE
MAINLY VFR BETWEEN THE SHOWERS...BUT BRIEF MVFR/IFR WILL OCCUR IN
AND NEAR THE HEAVIER SHOWERS WITH IFR MOST LIKELY ACROSS THE HIGHER
TERRAIN.
LATE TONIGHT AND EARLY SUNDAY MODEL GUIDANCE AND UPSTREAM TRENDS
SUGGEST THERE MAY BE A FEW HOURS OF MVFR CIGS ALONG AND JUST BEHIND
THE SURFACE COLD FRONT. THIS SHOULD SCATTER OUT LATER SUNDAY MORNING
BEFORE BEING REPLACED BY INCREASING MAINLY VFR CLOUDINESS IN THE
AFTERNOON AS THE COLD POOL ALOFT BEGINS TO MOVE INTO THE AREA.
OUTLOOK...
MONDAY AND TUESDAY...MAINLY VFR EXCEPT SOME MVFR/IFR IN LAKE EFFECT
RAIN SHOWERS EAST AND NORTHEAST OF THE LAKES.
WEDNESDAY...MAINLY VFR.
THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
SHOWERS AND LIMITED THUNDERSTORMS ARE SHIFTING ACROSS WESTERN NEW
YORK AND THE LOWER LAKES THIS AFTERNOON AHEAD OF A COLD FRONT OVER
EASTERN MICHIGAN. THE FRONT WILL MOVE EAST ACROSS LAKE ERIE AND
WESTERN PORTIONS OF LK ONTARIO THROUGH THIS EVENING AND TONIGHT. A
SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR LAKE ERIE NEARSHORES WITH
WINDS AND WAVES KICKING UP WITH THE COLD FRONTAL PASSAGE. SOUTH
WINDS WILL ALSO INCREASE LATE TONIGHT AND EARLY SUNDAY AT THE EAST
END OF LAKE ONTARIO...WITH WAVES POSSIBLY REACHING SMALL CRAFT
ADVISORY CRITERIA AT THE NORTHEAST END OF THE LAKE FROM STONY POINT
TO THE THOUSAND ISLANDS.
THERE APPEARS TO BE A PERIOD OF LIGHTER WINDS AND LOWER WAVE
ACTION BEHIND THE FRONT ON SUNDAY BUT WITH MUCH COLDER AIR
ARRIVING LATER SUNDAY ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE
NEEDED SUNDAY NIGHT THROUGH MONDAY WITH COLD AIR ALOFT AND A
TIGHTENING PRESSURE GRADIENT.
FINALLY...COLD AIR ALOFT MAY ALSO PRODUCE AN ENVIRONMENT FAVORABLE
FOR THE DEVELOPMENT OF WATERSPOUTS ON BOTH LAKES ERIE AND ONTARIO
MONDAY AND TUESDAY...ESPECIALLY IF ANY LAKE EFFECT CLOUDS OR SHOWERS
DEVELOP. FORECAST GFS PROFILES FALL INTO THE FAVORABLE RANGE FOR
UPPER LOW WATERSPOUTS ON THE SZILAGYI WATERSPOUT NOMOGRAM.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EDT SUNDAY
FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM 2 AM TO 11 AM EDT SUNDAY
FOR LOZ045.
&&
SYNOPSIS...HITCHCOCK/SMITH
NEAR TERM...HITCHCOCK/SMITH
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...HITCHCOCK
MARINE...HITCHCOCK/SMITHHazardous weather outlook, Jul 27, 5:02 AM EDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BUFFALO NY 502 AM EDT SAT JUL 27 2013 NYZ001>008-010>014-019>021-085-280915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 502 AM EDT SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. A FEW OF THESE STORMS COULD CONTAIN GUSTY WINDS AND SMALL HAIL...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-280915- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 502 AM EDT SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN UPPER LEVEL LOW WILL CROSS THE GREAT LAKES LATER THIS WEEKEND THROUGH EARLY NEXT WEEK. THE COLD AIR ALOFT COMBINED WITH VERY WARM LAKE WATERS MAY PRODUCE AN ENVIRONMENT FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS ON LAKES ERIE AND ONTARIO FROM LATE SUNDAY NIGHT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-280915- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 502 AM EDT SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR/HITCHCOCK
In the hours before
Special weather statement, Jul 27, 4:35 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
435 PM EDT SAT JUL 27 2013
NYZ005-006-272130-
CAYUGA NY-OSWEGO NY-
435 PM EDT SAT JUL 27 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR WEEDSPORT...AND MOVING
NORTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
FULTON...
PHOENIX...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4328 7607 4323 7614 4326 7620 4322 7619
4320 7621 4321 7626 4320 7629 4323 7630
4322 7647 4303 7648 4302 7657 4309 7665
4344 7635
JAMSpecial weather statement, Jul 27, 8:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
802 PM EDT SAT JUL 27 2013
NYZ006-280100-
OSWEGO NY-
802 PM EDT SAT JUL 27 2013
...STRONG THUNDERSTORM MOVING INTO SOUTHEAST OSWEGO COUNTY...
* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES SOUTH OF
CENTRAL SQUARE...AND MOVING NORTH AT 25 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
ONEIDA LAKE...
LOWER SOUTH BAY...
CONSTANTIA AND CENTRAL SQUARE...
CENTRAL SQUARE...
AMBOY AND PARISH...
WILLIAMSTOWN...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM MAY ALSO PRODUCE WIND GUSTS UP TO 35
MPH AND BRIEF TORRENTIAL DOWNPOURS.
IF ON OR NEAR ONEIDA LAKE...SEEK SHELTER NOW. GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE.
LAT...LON 4347 7577 4348 7581 4333 7588 4332 7585
4328 7586 4315 7590 4319 7608 4323 7612
4324 7617 4355 7613 4350 7576
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:43 PM EDT | Small Craft Advisory | BUF | 31 hr |
Nearby
Special Weather Statements in New York, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.